Alert archive / Massachusetts / Gale Watches in 2012

Gale Watch 5, NWS Boston/Norton, MA

February 10, 2012

NWS Boston/Norton, MA issued this gale watch at Feb 10, 2012, 4:24 AM EST. It took effect at Feb 11, 2012, 5:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 4:24 AM EST (09:24 UTC)
In effect from
Feb 11, 2012, 5:00 PM EST
Expired
Feb 11, 2012, 7:26 AM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WHUS71 KBOX 100924
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
424 AM EST FRI FEB 10 2012

ANZ231>235-237-250-251-254>256-101730-
/O.NEW.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
424 AM EST FRI FEB 10 2012

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
625 
WHUS71 KBOX 101622
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1122 AM EST FRI FEB 10 2012

ANZ231>235-237-250-251-254>256-110030-
/O.CON.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1122 AM EST FRI FEB 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RLG
378 
WHUS71 KBOX 102044
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EST FRI FEB 10 2012

ANZ231>235-237-250-251-254>256-110445-
/O.CON.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
344 PM EST FRI FEB 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RLG
141 
WHUS71 KBOX 110448
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1148 PM EST FRI FEB 10 2012

ANZ231>235-237-250-251-254>256-111300-
/O.CON.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1148 PM EST FRI FEB 10 2012

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
752 
WHUS71 KBOX 111226
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
726 AM EST SAT FEB 11 2012

ANZ250-254-112030-
/O.UPG.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
/O.NEW.KBOX.GL.W.0009.120212T0000Z-120212T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
726 AM EST SAT FEB 11 2012

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-232-235-237-251-255-256-112030-
/O.UPG.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
/O.NEW.KBOX.SC.Y.0019.120211T2100Z-120212T1200Z/
CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
726 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-112030-
/O.UPG.KBOX.GL.A.0005.120211T2200Z-120212T1200Z/
/O.NEW.KBOX.SC.Y.0019.120211T2100Z-120212T0900Z/
VINEYARD SOUND-BUZZARDS BAY-
726 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-112030-
/O.NEW.KBOX.SC.Y.0019.120212T0000Z-120212T0600Z/
BOSTON HARBOR-NARRAGANSETT BAY-
726 AM EST SAT FEB 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
SUNDAY. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
FIELD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Feb 10, 4:05 AM EST, 19 minutes earlier.

Area forecast discussion, Feb 10, 4:05 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EST FRI FEB 10 2012

.SYNOPSIS...
HIGH PRESSURE WILL BRING ONE MORE DRY AND MILD DAY.  LOW PRESSURE
TRACKING SOUTHEAST OF NANTUCKET WILL LIKELY BRING ACCUMULATING SNOW
TO MOST OF THE REGION ON SATURDAY. AN ARCTIC FRONT WILL USHER IN A
BRIEF SHOT OF VERY COLD AIR SUNDAY AND SUNDAY NIGHT...BUT
TEMPERATURES WILL MODERATE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

A RIDGE OF HIGH PRESSURE OVER THE REGION WILL PROVIDE ONE MORE DAY
OF UNSEASONABLY MILD TEMPERATURES.  PLENTY OF SUNSHINE AND A WELL
MIXED/DRY ATMOSPHERE SHOULD ALLOW FOR A QUICK RECOVERY FROM THIS
EARLY MORNING/S COLD START IN THE OUTLYING LOCATIONS.  THE
INCREASING FEBRUARY SUN ANGLE WILL ALSO HELP AND PUSH HIGHS INTO THE
LOWER TO MIDDLE 40S ACROSS THE INTERIOR HIGH TERRAIN...AND FROM THE
UPPER 40S TO AROUND 50 ON THE COASTAL PLAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...

***ACCUMULATING SNOW EXPECTED ACROSS MOST OF THE REGION ON
SATURDAY***

TONIGHT...
AN APPROACHING SHORTWAVE WILL RESULT IN CYCLOGENESIS OFF THE NORTH
CAROLINA COAST.  WHILE MUCH OF THE EVENING SHOULD GENERALLY BE
DRY...WE WILL LIKELY SEE SOME LIGHT PRECIPITATION DEVELOP FROM SOUTH
TO NORTH FROM LATE EVENING AND PARTICULARLY TOWARD DAYBREAK SUNDAY.
MODEL SOUNDINGS INDICATE THAT MOST OF THE REGION SHOULD BE COLD
ENOUGH FOR LIGHT SNOW.  THE EXCEPTION MIGHT BE THE VERY IMMEDIATE
SOUTH COAST...AND ESPECIALLY CAPE/ISLANDS WHERE BOUNDARY LAYER WILL
BE WARM ENOUGH TO SUPPORT LIGHT RAIN.

MOST OF THIS PRECIPITATION OVERNIGHT WILL BE GENERATED FROM BROAD
MID LEVEL LIFT AND NOT FROM THE DEVELOPING COASTAL STORM.
THEREFORE...EXPECT THE SNOW TO BE LIGHT WITH ANY ACCUMULATIONS AN
INCH OR LESS THROUGH 12Z SUNDAY.

SATURDAY...
DEVELOPING LOW PRESSURE OFF THE CAROLINA COAST WILL LIFT NORTHEAST
AS IT INTENSIFIES.  MODEL CONSENSUS TAKES THE LOW PRESSURE SYSTEM
SOUTHEAST OF THE BENCHMARK...WHICH IS FURTHER SOUTHEAST THAN WE
NORMALLY LIKE TO SEE FOR A MAJOR SNOWSTORM ACROSS MOST OF SOUTHERN
NEW ENGLAND.  WHILE WIDESPREAD 6+ INCH AMOUNTS CAN/T BE RULED OUT IF
THE LOW ENDS UP TRACKING FURTHER NORTHWEST THAN EXPECTED...THIS
SEEMS TO BE A LOW PROBABILITY AT THIS POINT.  THEREFORE...NO WATCHES
WILL BE ISSUED AT THIS TIME.

NONETHELESS...WE DO EXPECT THE LOW PRESSURE SYSTEM TO TRACK CLOSE
ENOUGH TO GIVE MOST OF THE AREA SOME ACCUMULATING SNOW ESPECIALLY IN
RHODE ISLAND/SOUTHEAST MA.  THERE CERTAINLY IS ENOUGH MID LEFT
LIFT/BAROCLINICITY TO WARRANT CATEGORICAL POPS FOR PRECIPITATION FOR
MOST AREAS.  MOST OF OUR REGION WILL BE COLD ENOUGH FOR
SNOW...EXPECT PERHAPS THE VERY IMMEDIATE SOUTH COAST FOR A TIME AND
ESPECIALLY THE OUTER-CAPE/NANTUCKET WHERE BOUNDARY LAYER WILL BE
WARM ENOUGH FOR RAIN AT LEAST PART OF THE DAY.

AS FOR SNOW ACCUMULATIONS THEY ARE TRICKY AS USUAL.  WHILE MOST OF
THE REGION WILL BE COLD ENOUGH FOR SNOW...PORTIONS OF THE LOWER
ELEVATIONS AND ESPECIALLY THE COASTAL PLAIN MAY BE NEAR OR EVEN A
DEGREE OR SO ABOVE FREEZING.  IF THE SNOW IS NOT FALLING MODERATE TO
HEAVY IT MAY HAVE ENOUGH TIME ACCUMULATING ESPECIALLY ON THE
ROADWAYS WITH THE FEBRUARY SUN ANGLE.  NOW THE GFS/NAM DO SHOW A
PERIOD OF PRETTY GOOD SNOWGROWTH/LIFT IN THE VICINITY OF THE I-95
CORRIDOR POINTS SOUTH AND EAST FROM THE LATE MORNING INTO THE
AFTERNOON.  THIS IS WHEN WE THINK MOST OF THE SNOW ACCUMULATIONS
WILL OCCUR WITH THE POTENTIAL FOR LOCALIZED BANDING.

OUR BEST SHOT AT SNOW ACCUMULATIONS RIGHT NOW IS FOR 1 TO 2 INCHES
OF SNOW ACROSS SOUTHERN NH/WESTERN MA.  2 TO 4 INCHES OF SNOW CAN BE
EXPECTED OVER PARTS OF EASTERN CT/MUCH OF CENTRAL AND EASTERN MA
EXCEPT LESS ON THE CAPE/ISLANDS WHERE MUCH OF THE PRECIPITATION MAY
FALL AS RAIN.  HOWEVER...PORTIONS OF RHODE ISLAND/SOUTHEAST MA MAY
SEE A SWATH OF 3 TO 6 INCHES.  THIS WILL BE DEPENDENT ON IF SOME
LOCALIZED BANDING CAN SET UP.  THE MODELS INDICATE A PERIOD OF
DECENT SNOW GROWTH IN THIS REGION...SO WILL HAVE TO KEEP AN EYE
ON THIS REGION.  SINCE THIS EVENT IS MAINLY IN THE THIRD
PERIOD...HELD OFF ON HEADLINES...BUT WINTER WEATHER ADVISORIES WILL
LIKELY FOR AT LEAST A PORTION OF THE REGION.

ABOVE WAS OUR CURRENT EXPECTED SNOWFALL TOTALS...BUT OF COURSE A
SHIFT IN TRACK WOULD ALTER THOSE NUMBERS.  AS MENTIONED EARLIER...A
SWATH OF 6+ INCH AMOUNTS APPEARS TO BE A LOW PROBABILITY BUT STILL
CAN/T BE RULED OUT ACROSS EASTERN CT/RHODE ISLAND/SOUTHEAST MA IF
THE TRACK SHIFTS TO THE NORTHWEST.  THERE ALSO IS A LOW PROBABILITY
THAT THE TRACK SHIFTS FURTHER SOUTH AND EAST...LIMITING AMOUNTS TO 1
TO 2 INCHES ACROSS MOST OF THE REGION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

HIGHLIGHTS...

* BRIEF SHOT OF ARCTIC AIR SUN/SUN NIGHT THEN MODERATING NEXT WEEK
* LOW PROB OF A ANOTHER LIGHT SNOWFALL AROUND MIDWEEK

ARCTIC FRONT MOVES THROUGH LATE SAT NIGHT OR EARLY SUN...BUT THIS
WILL BE JUST A GLANCING BLOW WITH MAIN THRUST OF ARCTIC AIR
REMAINING ACROSS N NEW ENG.  STILL VERY COLD WITH BITTER COLD WIND
CHILLS SUN NIGHT.

MODERATING TREND EXPECTED NEXT WEEK AS PROGRESSIVE PATTERN RESULTS
IN HEIGHT RISES AND MORE ZONAL FLOW.  THERE IS A CHANCE OF SOME
LIGHT SNOW OR MIXED PRECIP SOMETIME LATE TUE/TUE NIGHT AS ANOTHER
WEAK COASTAL LOW TRACKS S OF NEW ENG.  CONFIDENCE IS LOW.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...HIGH CONFIDENCE IN VFR CONDITIONS.

TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS THIS EVENING.
HOWEVER...AFTER MIDNIGHT AND ESPECIALLY TOWARDS 12Z CONDITIONS WILL
TEND TOWARDS MVFR FROM SOUTH TO NORTH.  THIS AS LIGHT SNOW BEGINS TO
OVERSPREAD THE REGION.  THE EXCEPTION WILL BE ALONG THE VERY
IMMEDIATE SOUTH COAST/CAPE/ISLANDS WHERE THE BOUNDARY LAYER WILL
PROBABLY BE WARM ENOUGH TO SUPPORT LIGHT RAIN.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF TODAY AND MOST OF TONIGHT.
HOWEVER...MVFR CONDITIONS MAY DEVELOP TOWARD DAYBREAK SATURDAY IN
LIGHT SNOW.

SATURDAY...HIGH CONFIDENCE.  WIDESPREAD IFR CONDITIONS ARE EXPECTED
IN SNOW AND PROBABLY SOME LIFR CONDITIONS FOR A TIME.
MEANWHILE...PORTIONS OF THE CAPE/ISLANDS WHERE BOUNDARY LAYER MAY BE
WARM ENOUGH TO SUPPORT RAIN FOR A TIME ESPECIALLY ON NANTUCKET.  IN
ADDITION...NORTHERLY WIND GUSTS BETWEEN 35 AND 40 KNOTS MAY DEVELOP
BY EARLY SATURDAY EVENING ACROSS THE CAPE AND ISLANDS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

SUNDAY...MODERATE CONFIDENCE.  MAINLY VFR CIGS WITH NW GUSTS TO 30
KT.

MONDAY AND TUESDAY...MODERATE TO HIGH CONFIDENCE VFR...POSSIBLY
LOWERING CONDITIONS BY TUE NIGHT IN DEVELOPING LIGHT SNOW OR MIXED
PRECIP.

&&

.MARINE...

TODAY...SOUTHWEST WINDS OF 10 TO 15 KNOTS ARE EXPECTED TO DEVELOP
LATER THIS MORNING.  EXPECT TO SEE SOME LOWER 20 KNOT WIND GUSTS ON
THE SOUTH COAST THIS AFTERNOON...BUT THINK SPEEDS WILL GENERALLY BE
JUST BELOW SCA THRESHOLDS SO HELD OFF ON ANY HEADLINES.  SEAS WILL
BE CHOPPY THOUGH IN SOME OF THE SOUNDS AND BAYS.

TONIGHT...THE PRESSURE GRADIENT SHOULD REMAIN WEAK ENOUGH TO KEEP
WINDS AND SEAS BELOW SCA THRESHOLDS.

SATURDAY...INTENSIFYING LOW PRESSURE WILL LIKELY TRACK JUST
SOUTHEAST OF THE BENCHMARK LATE IN THE AFTERNOON AND EARLY IN THE
EVENING.  WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS DURING
THE MORNING.  HOWEVER...EXPECT SCA NORTHEAST WIND GUSTS AND SEAS TO
DEVELOP DURING THE AFTERNOON AS THE PRESSURE GRADIENT INCREASES.  IN
FACT...WINDS SHOULD TURN MORE NORTHERLY AND INCREASE FURTHER TO NEAR
GALE FORCE WIND GUSTS TOWARD 00Z.  A GALE WATCH HAS BEEN ISSUED FOR
THE OPEN WATERS FROM 22Z SATURDAY INTO SATURDAY NIGHT.  IN
ADDITION...SNOW IN THE NORTHERN WATERS WITH MAINLY RAIN IN THE
SOUTHERN WATERS WILL REDUCE VISIBILITIES FOR MARINERS.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

NE WINDS BECOMING N AND INCREASING DURING SAT WITH A PERIOD OF GALES
LIKELY FROM LATE SAT INTO SUN WITH WINDS GRADUALLY BACKING TO NW.
FREEZING SPRAY LIKELY LATE SAT NIGHT THROUGH SUN NIGHT AND A
FREEZING SPRAY ADVSY WILL LIKELY BE NEEDED BY SUN NIGHT.

MONDAY...W/NW WINDS STILL GUSTY BUT DIMINISHING BELOW GALE.  GUSTS
TO 30 KT EXPECTED.

TUESDAY...WINDS BECOMING SW WITH SPEEDS BELOW SCA.

&&

.CLIMATE...
RECORD LOWS FOR MONDAY FEBRUARY 13

BOSTON       -3 IN 1967 AND PREVIOUS YEARS
PROVIDENCE   -5 IN 1967
BRADLEY      -7 IN 1967
WORCESTER   -12 IN 1967

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING
FOR      ANZ231>235-237-250-251-254>256.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...KJC
AVIATION...FRANK/KJC
MARINE...FRANK/KJC
CLIMATE...STAFF
Hazardous weather outlook, Feb 10, 4:15 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EST FRI FEB 10 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
415 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DEVELOPING LOW PRESSURE WILL TRACK SOUTH OF NEW ENGLAND...BRINGING
ACCUMULATING SNOW TO PORTIONS OF THE REGION LATE FRIDAY NIGHT
AND SATURDAY. THERE IS A MODERATE TO HIGH PROBABILITY THAT WINTER
WEATHER ADVISORIES WILL BE NEEDED FOR A PORTION OF SOUTHERN NEW
ENGLAND. LATEST FORECASTS SUGGEST THAT THE HEAVIEST SNOWFALL WILL
OCCUR ACROSS INTERIOR RHODE ISLAND AND SOUTHEASTERN MASSACHUSETTS.
HOWEVER...A SHIFT IN THE STORM TRACK COULD RESULT IN CHANGES IN
PRECIPITATION TYPE AND AMOUNTS. STAY TUNED TO THE LATEST UPDATES
AND ANY POSSIBLE ADVISORIES THAT MAY BE ISSUED LATER TODAY.

STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED ALONG THE COAST
SATURDAY EVENING AND A WIND ADVISORY MAY EVENTUALLY BE
NEEDED...ESPECIALLY OVER THE CAPE AND ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT.

ANZ231>235-237-250-251-254>256-110915-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 AM EST FRI FEB 10 2012

...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A MODERATE PROBABILITY THAT A FREEZING SPRAY ADVISORY
WILL BE NEEDED SUNDAY OR SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-110915-
BOSTON HARBOR-NARRAGANSETT BAY-
415 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE PROBABILITY FOR NORTHWEST GALES SATURDAY
NIGHT INTO SUNDAY EVENING...ESPECIALLY OVER THE OUTER WATERS.

THERE IS A MODERATE PROBABILITY THAT A FREEZING SPRAY ADVISORY
WILL BE NEEDED SUNDAY OR SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:34 PM ESTWinter Weather AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more10 hr

Nearby

Gale Watches in Massachusetts, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.